Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jan 11, 2020, 10:40 PM EST for 6 counties in Virginia; Rockingham County, Stokes County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 10:40 PM EST (03:40 UTC)
- Expired
- Jan 11, 2020, 11:15 PM EST
- In force
- 35 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Stokes County, NC, Bedford County, VA, City of Martinsville, VA, Franklin County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 11:06 PM EST | TSTM WND DMG | 3 Ese Stoneville, NC | NUMEROUS TREES DOWNED, UTILITY POLES SNAPPED, AND POWER LINES DOWN ALONG THE NC HIGHWAY 135 CORRIDOR BETWEEN STONEVILLE AND EDEN. IN ADDITION, TWO TRANSFORMERS WERE BLOWN IN THAT AREA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 7:37 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
302
WUUS51 KRNK 120340
SVRRNK
NCC157-169-VAC019-067-089-141-143-690-120415-
/O.NEW.KRNK.SV.W.0008.200112T0340Z-200112T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1040 PM EST Sat Jan 11 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Eastern Stokes County in north central North Carolina...
Rockingham County in north central North Carolina...
Western Pittsylvania County in south central Virginia...
The City of Martinsville in south central Virginia...
Southwestern Bedford County in south central Virginia...
Henry County in south central Virginia...
Franklin County in west central Virginia...
Southeastern Patrick County in southwestern Virginia...
* Until 1115 PM EST.
* At 1039 PM EST, severe thunderstorms were located along a line
extending from near Arcadia to near Bethany, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Eden...
Reidsville...
Martinsville...
Rocky Mount...
Wentworth...
Mayodan...
and Madison.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3626 8035 3722 7987 3722 7985 3724 7985
3730 7965 3703 7958 3655 7953 3624 7953
TIME...MOT...LOC 0339Z 247DEG 41KT 3757 7960 3626 7985
HAIL...<.75IN
WIND...60MPH
$$
AS1 follow-up statement
739
WWUS51 KRNK 120408
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1108 PM EST Sat Jan 11 2020
NCC157-169-VAC019-067-089-141-143-690-120417-
/O.EXP.KRNK.SV.W.0008.000000T0000Z-200112T0415Z/
Stokes NC-Rockingham NC-Pittsylvania VA-City of Martinsville VA-
Bedford VA-Henry VA-Franklin VA-Patrick VA-
1108 PM EST Sat Jan 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN
STOKES...ROCKINGHAM...WESTERN PITTSYLVANIA...SOUTHWESTERN
BEDFORD...HENRY...FRANKLIN AND SOUTHEASTERN PATRICK COUNTIES AND THE
CITY OF MARTINSVILLE WILL EXPIRE AT 1115 PM EST...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 100 AM EST for
north central and northwestern North Carolina...and south central,
central, southwestern and west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3626 8035 3722 7987 3722 7985 3724 7985
3730 7965 3703 7958 3655 7953 3624 7953
TIME...MOT...LOC 0407Z 325DEG 37KT 3665 7950 3622 7978
$$
ASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 8:09 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 11, 8:09 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
809 PM EST Sat Jan 11 2020
.SYNOPSIS...
A strong, spring-like front will move across the area tonight,
bringing showers, a few thunderstorms, and gusty winds. The
front stalls out to our south Sunday, then begins to return
north as a warm front on Monday. Thus, while Sunday should be
dry, rain returns Monday. Temperatures will remain much above
normal for the next several days.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
As of 715 PM EST Saturday...
The cold front is continuing to push eastward at the moment,
just east of our area as it enters VA and pushes through the
remainder of TN. Timing has remained close to forecasted earlier
today, with arrival in the east in the next 1-2 hours. HIRES
short term models simulated radar suggest that the convective
line will reach BLF in the 02Z-04Z range, ROA/BCB/LWB around
04Z-06Z, and LYH-DAN in the 06Z-07Z time frame. The biggest
change with the forecast from this afternoon was increasing the
speed of exit time, as guidance shows that storms will be
exiting the region around by roughly 9z.
Looking at current conditions for the line, must unstable CAPE
values range between 500-750JKG, with mixed layer only reaching
around 250JKG (~150 per our sounding). So there is some instability
for this line of storms to work with as they enter the region, but
it is confined to the south where the watch has been issued. The
prime threat with tonight remains damaging straight line winds with
effective bulk shear values ranging between 50 and 70kt and 0-1km
bulk shear generally 40-45kt with a pocket of higher values over
central VA.
Prior to the frontal passage, drizzle/light rain conditions persist
across the Blue Ridge and for many east with abundant moisture with
effective tapping into the Gulf's energy ahead of this front.
After the front passes, areas east of the western mountains will
quickly clear once post frontal precip wraps up. Some clouds will
linger west during the short period of western flow we will have in
the AM. Clouds will start to make a return from the southeast Sunday
afternoon/evening as the front starts to get pushed back northward,
which will be discussed further in the following section.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 210 PM EST Saturday...
An upper level ridge over the western Atlantic will help keep the
region warm and wet through the period. Southerly flow around this
ridge will have Saturday night's front stalling over the Carolinas
Sunday then pushes it northward Sunday night. A weak reflection
tracking on the boundary will bring rain to Southside Virginia and
the piedmont of northwest North Carolina Sunday night. Rainfall
amounts of a quarter of an inch are possible. Model displaying this
precipitation as convection which, in concert with a dry shallow
wedge, will keep rain from advancing eastward to the Blue Ridge
despite a persistent easterly flow. This shallow wedge will keep the
rest of the area dry. Temperatures Sunday night will be closer to
daytime highs for this time of year...in the 40s.
There will be a brief break in the rain Monday as the reflection
drifts off shore. Temperatures are expected to be around 20F warmer
than normal with highs ranging from to upper 50s to mid 60s.
Showers return to the area Monday night as a wave of low pressure
tracks along the boundary. Best areal coverage of showers will be
along and south of highway 460. Rainfall amounts will range from a
tenth of an inch along the Highway 460 corridor to half of an inch
along the VA/NC border overnight. Rain may enhance part of the wedge
to the north of 460, but erode it to the south. This may result in a
large range of temperatures across the area with lows in the lower
40s north and mid to upper 50s south.
The wave of low pressure will exit the region by Tuesday afternoon
and push the boundary south again over the Carolinas Tuesday night.
Behind this wave, flow becomes western reducing the chances for
measurable rainfall. However, low clouds and patchy fog may hang
around until a front clears the region Wednesday. Meanwhile, the
upper level ridge will also sink to the south toward southern
Florida and the Bahamas. Flow will become zonal, allowing the
weather pattern to change into to something other than low clouds,
fog and rain. Tuesday's temperatures will again run warmer than
normal with highs from the upper 50s to mid 60s.
Since rain is expected through the period, creeks, streams, and
rivers will continue to fill. However, with breaks in the rain
during each afternoon, most waterways should remain below their
banks. If problems do arise, it would be towards the end of the
period (Tuesday or Tuesday night). For now, any hydro concerns are
low, but we will keep monitoring the situation.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 230 PM EST Saturday...
With the blocking ridge moving to the south, a cold front will
approach the region Wednesday and pass over the area late Wednesday
night into Thursday. While remaining in the warm sector Wednesday,
temperatures will warm into the 60s. Behind the front, windy
conditions are expected Thursday along with cooler temperatures.
Highs Thursday will range from the mid to upper 40s across the
mountains to mid to upper 50s east of the Blue Ridge into the
piedmont.
A strong area of high pressure will wedge south across the region
Friday. Temperatures will return to near normal levels. A warm front
is expected to move over this wedge of cooler air Friday night which
could introduce a wintry mix by Saturday morning. For now, we will
keep p-type as rain/snow over the mountains and rain east of the
Blue Ridge. We will fine tune this forecast through the up-and-
coming week.
Saturday looks interesting and may be a repeat of today's and
tonight's weather. An upper level trough over the upper Mississippi
becomes negative-tilted with a surface low moving over the Ohio
Valley. A line of convection will then move across the region
Saturday afternoon/evening, follow by a strong cold front. Strong
southerly winds are expected ahead of the front. Strong and gusty
northwest winds are likely behind the front Saturday night into
Sunday.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
As of 800 PM EST Saturday...
MVFR conditions continue prior to a cold front's arrival ovenright
tonight with isoalted showers/drizzle for many. The heaviest of
rainfall and thunderstorms will be confined to the very head of the
front. Lighter, post frontal precipitation will follow behind it.
During the time of the front's arrival, plan on very windy
conditions, with gusts even up to 40+ mph. After the front passes,
winds quickly come back down to more moderate ranges with mild
gusts.
After the front passes, most sites will quickly recover and go to
MVFR/VFR. Out west, a short window of western flow into Sunday will
provde the opportunity for low clouds for BLF and LWB. Those will
not last all day as conditions improve with a Se wind starting to
develop again near the end of this forecast period.
/Confidence in Forecast Parameters/
Ceilings - Moderate,
Visibilities - Moderate,
Winds - Moderate to High.
Extended Aviation Discussion...
The front that moves through tonight stalls to our south and will
lift back north by Tuesday with potential for widespread rain and
sub VFR. VFR conditions are expected to return briefly for late Wed
through Thu, but another strong weather system, similar to this
weekend's will impact the region Fri-Sat with strong, gusty winds,
IFR or worse cigs/vsbys, and the chance for heavy rain and possible
thunderstorms once again.
&&
.CLIMATE...
As of 330 AM EST Saturday...
Spring-like weather today into tonight may threaten some
records.
Saturday 01/11/2020
Site Record High/Year/Forecast Record Warm Low/Year/Forecast
Bluefield 67/1937/67 49/1949/54
Danville 72/2008/70 50/1972/45
Lynchburg 68/1928/66 49/1972/46
Roanoke 67/1947/65 46/1975/48
Blacksburg 59/2005/63 44/1974/50
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 4 AM EST Sunday for VAZ007-009>020-022>024-
032>035.
NC...Wind Advisory until 4 AM EST Sunday for NCZ001>003-018-019.
WV...Wind Advisory until 4 AM EST Sunday for WVZ042>044-507-508.
&&
SYNOPSIS...RAB
NEAR TERM...RAB/RR
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...RAB/RR/WP
CLIMATE...Hazardous weather outlook, Jan 11, 4:05 AM EST, 18 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 405 AM EST Sat Jan 11 2020 VAZ007-009>012-WVZ042-043-508-120915- Tazewell-Smyth-Bland-Giles-Wythe-Mercer-Summers-Western Greenbrier- 405 AM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ013-014-018>020-022>024-033>035-WVZ044-507-120915- Pulaski-Montgomery-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Franklin-Bedford-Amherst-Monroe-Eastern Greenbrier- 405 AM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, stronger wind gusts with a line of showers and embedded thunderstorms could occur tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ002-003-019-VAZ016-017-032-120915- Alleghany NC-Surry-Wilkes-Carroll-Floyd-Patrick- 405 AM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, stronger wind gusts with a line of showers and embedded thunderstorms could occur tonight. Also localized flooding may occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001-018-VAZ015-120915- Ashe-Watauga-Grayson- 405 AM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, stronger wind gusts with a line of showers and embedded thunderstorms could occur tonight. Also localized flooding may occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ004>006-020-VAZ043>047-058-059-120915- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 405 AM EST Sat Jan 11 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. A line of showers and embedded thunderstorms may bring isolated damaging wind gusts tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jan 11, 5:50 PM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM NON-TSTM WND DMG DUBLIN 37.12N 80.70W
01/11/2020 PULASKI VA TRAINED SPOTTER
BURGER KING SIGN DOWN AT 4608 CLEBURNE BLVD.
&&
KKSpecial weather statement, Jan 11, 6:59 PM EST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
659 PM EST Sat Jan 11 2020
NCZ001-002-018-019-VAZ007-009-010-012-015-120100-
Ashe-Wilkes-Watauga-Alleghany-Tazewell-Grayson-Bland-Wythe-Smyth-
659 PM EST Sat Jan 11 2020
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ALLEGHANY...WILKES...WATAUGA AND ASHE COUNTIES IN NORTHWEST NORTH
CAROLINA AND SMYTH...TAZEWELL...BLAND...WYTHE AND GRAYSON COUNTIES
IN SOUTHWEST VIRGINIA...
At 657 PM EST, radar indicated showers and thunderstorms were
located along a line extending from 6 miles northwest of Wise to
near Banner Hill. Movement was east at 60 mph.
Winds in excess of 40 mph are possible with these showers and storms.
Locations impacted include...
Boone...
Marion...
Richlands...
Tazewell...
North Wilkesboro...
Wilkesboro...
and Saltville.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3612 8155 3611 8181 3621 8191 3629 8192
3636 8180 3634 8171 3641 8174 3653 8171
3663 8160 3693 8183 3696 8178 3714 8190
3724 8174 3720 8168 3721 8156 3734 8136
3612 8088 3606 8088 3600 8132
TIME...MOT...LOC 2357Z 251DEG 52KT 3703 8268 3607 8233
ASLocal storm report, Jan 11, 8:32 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 2 WNW ADWOLF 36.80N 81.62W
01/11/2020 SMYTH VA EMERGENCY MNGR
SMYTH CO EM REPORTED 20+ TREES DOWN NEAR
CHESTNUT RIDGE AND GRUBMORE RD., INCLUDING
ONE THAT FELL INTO A HOME. TIMING ESTIMATED
BY RADAR.
&&
RRLocal storm report, Jan 11, 9:37 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG 4 SSE SUITER 37.07N 81.18W
01/11/2020 BLAND VA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN ALONG 42, WEST
OF BLAND. TIMING ESTIMATED BY RADAR.
&&
RRLocal storm report, Jan 11, 10:14 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 1 S MOUNTAIN LAKE 37.34N 80.55W
01/11/2020 GILES VA LAW ENFORCEMENT
AROUND A DOZEN TREES DOWN AROUND THE COUNTY.
TIME ESTIMATED FROM RADAR.
&&
VFJLocal storm report, Jan 11, 10:27 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1027 PM EST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND DMG GALAX CITY 36.67N 80.92W
01/11/2020 CITY OF GALAX VA 911 CALL CENTER
SEVERAL TREES DOWN AROUND THE CITY. TIME
ESTIMATED FROM RADAR.
&&
VFJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 7:27 PM EST | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 63 min |
| Jan 11, 8:04 PM EST | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell, Wythe | 43 min |
| Jan 11, 8:44 PM EST | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Giles, Montgomery, Pulaski and 3 more | 61 min |
| Jan 11, 8:55 PM EST | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Jan 11, 9:07 PM EST | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Montgomery, Patrick, Pulaski and 2 more | 53 min |
| Jan 11, 9:26 PM EST | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Bedford, Botetourt, Craig, Montgomery and 5 more | 64 min |
| Jan 11, 9:43 PM EST | Severe Thunderstorm Warning | RNK | Bedford, Floyd, Franklin, Henry, Montgomery, Patrick and 3 more | 62 min |
| Jan 11, 10:33 PM EST | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Campbell, Halifax and 4 more | 57 min |
| Jan 11, 11:21 PM EST | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville | 54 min |
| Jan 11, 11:27 PM EST | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 2 more | 63 min |
| Jan 12, 12:12 AM EST | Severe Thunderstorm Warning | RNK | Halifax | 34 min |
| Jan 12, 12:28 AM EST | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Charlotte, Halifax | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.